Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Hives

My daughter has, what we think was a reaction to medication she was on for an ear infection, she broke out in hives in a matter of 5 min they were covering almost her whole body. I took her to the doctor that prescribed the meds and she said it was a reaction and to stop her meds. I gave her benadryl and a few hours later the hives returned covering almost her whole leg. They were gone when she woke up and they are starting to return again. I am sitting here watching them cover her arms. How long does a reaction from medication last, should they be going away and coming back, at what point should I return? The reason I am worried about this is she had hives like this before and it lasted 2 months.

Answer Question
 
ShireeCS

Asked by ShireeCS at 3:43 PM on Oct. 3, 2009 in Health

Level 3 (19 Credits)
Answers (2)
  • Reactions to meds can last for a couple to a few days, as long as any of it lasts in her system. I think it's okay to give her more benedryl, maybe at bed time. And get her to drink as much as you can to flush out the med!
    kjrn79

    Answer by kjrn79 at 4:06 PM on Oct. 3, 2009

  • I had an allergic reaction to an antibiotic and it took me a full week to completely get rid of the hives. I went to the hospital 3 times and all they said was I had to wait it out because it wasn't causing breathing problems and there wasn't anything they could do for it. It was AWFUL! Probably the one of the worst things. I was covered from HEAD to TOE literally with huge hives that itched like crazy. I took a-lot of Benadryl and slept A-LOT. Good Luck!!
    MissMorgan07

    Answer by MissMorgan07 at 5:18 PM on Oct. 3, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.

Next question in Health
my tooth is chipping, what can i do?

Next question overall (Toddlers (1-2))
Growth Spurts